Facebook Pixel

Why am I so sleepy when my blood sugar is a little high?

By September 22, 2010 - 1:58pm
Rate This

I am a Type 2 diabetic and when my blood sugar goes above 175 (more or less) I can't seem to stay awake. i am taking Metformin 1000 mg twice daily. Synthroid, Lamictal, Cymbalta and Singulair. My last A1C was 5.5

Add a Comment1 Comments

Hi Misha

Congrats on the A1C! That's excellent and not always easy to achieve.

Simply put, when your blood glucose is very high, it means the sugar is in your blood rather than in your cells. Insulin helps your cells use glucose. So if it is in the blood rather than the cells, the cells have no energy to run on and you feel tired. We have a section on type 2 diabetes that may help you: http://www.empowher.com/media/reference/type-2-diabetes.

I also suggest the American Diabetes Association website for factual information and support: http://www.diabetes.org/.

Thank you for writing. If we can be of further assistance please don't hesitate to let us know.

September 22, 2010 - 6:26pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Can't Find Something?


Have a question? We're here to help. Ask the Community.

ASK Moderation Guidelines

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!